MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.084
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.It is unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Reporter¿s phone number is unknown.A device history record (dhr) review was conducted for part # 03.010.084, synthes lot # 1818414: manufacturing site: (b)(4), release to warehouse date: 08.Feb.2008: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was conducted.At customer quality, the returned aiming arm (part # 03.010.051, lot # 1814506, mfg # 19-mar-2008), spiral blade inserter (part: 03.010.084, lot: 1818414, mfg: 08-feb-2008) was received at us cq.Visual inspection: the spiral blade inserter (part: 03.010.084, lot: 1818414, mfg: 08-feb-2008) was inspected at us cq.The aiming arm and spiral blade inserter were received stuck together and could not be separated.The inserter could not be advanced or retracted from the received position in the aiming arm.The hand grip of the spiral blade inserter had many impact marks and spiral blade inserter body is in a fair condition with minimal wear.The received condition agrees with the complaint description.Dimensional inspection: dimensional analysis was performed on the spiral blade inserter and the outer diameter of the spiral blade inserter body proximal to the stuck region was measured and is within the specification based on relevant drawing.Document/specification review: relevant drawing(s) was reviewed; no design or manufacturing defect or deficiency was observed during the investigation.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined for the complaint condition, it is possible that the device encountered unintended forces during its lifetime (10 years).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, devices were experiencing issues either broken or not performing as they should.A depth gauge broke, and a spiral blade inserter was stuck in the aiming arm.All device malfunctions were found in the sterile processing department.There was no patient and procedure involved.Upon receipt of the device it was identified that the inserter could not be advanced or retracted from the received position in the aiming arm.This condition was re-evaluated and determined to be reportable on (b)(6) 2018.This report is for one (1) spiral blade inserter for retrograde femoral nails-ex.This is report 3 of 3 for complaint (b)(4).

Brand Name
SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7739631
Report Number2939274-2018-53157
Device Sequence Number11025482
Product Code LXH
UDI-Device Identifier10886982067548
UDI-Public(01)10886982067548
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.084
Device Lot Number1818414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1